Injection Question

  1. Hi, I wasn't sure what category this question would fit so I am putting it here.

    My friend has rheumatoid arthritis and gives herself weekly injections of methotrexate. She knows to rotate sites etc, but this past week she did the injection in one of her legs and now has a huge bruise on that site and says it hurts to put weight on her leg.

    She was wondering what could have caused that, I thought maybe she hit a blood vessel inadvertently but wasn't sure.
    Oh she also has Reynaud's.

    Any ideas?
    •  
  2. 5 Comments

  3. by   perfectbluebuildings
    just moving this up the board to see if anyone out there has an idea??? i am just a student but still my friends all ask me about their medical stuff, this was one i didn't know. thanks for any advice!!
  4. by   TazziRN
    Yes, it sounds like your friend nicked a vessel, which is not unusual. What worries me is that she may be inadverdently injecting into a vessel also. Does she know to pull the plunger back a tad to check for blood after inserting the needle? Nurses are taught to do that, and if blood shows up in the syringe to withdraw without injecting, discard that syringe, and start over.
  5. by   renerian
    Could be it......

    renerian
  6. by   psychonurse
    Sounds like that to me also...not to other ways of getting a bruise there without nicking a vessel or something like that. I have done that inadvertently when giving some injections but I always try to pull up on the plunger before giving the shots.
  7. by   gwenith
    Sounds like a classic case to me too! Just check your friends technique and ensure that they are pulling back on the plunger before injecting. Unless people know how important this step is they have a tendency to skip it because it can make injections a little more painful from inadvertant movement of the needle.

close